Alert archive / Oklahoma / Wind Advisories in 2018

Wind Advisory 11, NWS Tulsa, OK

December 12, 201810 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Dec 12, 2018, 2:53 PM CST for 10 counties in Oklahoma. It took effect at Dec 13, 2018, 9:00 AM CST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2018, 2:53 PM CST (20:53 UTC)
In effect from
Dec 13, 2018, 9:00 AM CST
Expired
Dec 14, 2018, 3:35 AM CST
In force
19 hr
Issued by
NWS Tulsa, OK

Counties Choctaw County, OK, Creek County, OK, McIntosh County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 84 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2018-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2018-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

604 
WWUS74 KTSA 122053
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
253 PM CST Wed Dec 12 2018

...STRONG NORTHERLY WINDS DEVELOP THURSDAY AND PERSIST INTO FRIDAY
ACROSS PARTS OF EASTERN OKLAHOMA...

OKZ054-055-059-060-064>066-131000-
/O.NEW.KTSA.WI.Y.0011.181213T1500Z-181214T1200Z/
Osage-Washington OK-Pawnee-Tulsa-Creek-Okfuskee-Okmulgee-
Including the cities of Pawhuska, Bartlesville, Pawnee, Tulsa, 
Sapulpa, Okemah, and Okmulgee
253 PM CST Wed Dec 12 2018

...WIND ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 6 AM CST
FRIDAY...

The National Weather Service in Tulsa has issued a Wind Advisory,
which is in effect from 9 AM Thursday to 6 AM CST Friday. 

* TIMING...Late Thursday morning through early Friday morning.

* WINDS...North at 15 to 25 mph, gusting to 45 mph.

* IMPACTS...Winds this strong can make driving difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving. Be alert to 
sudden gusts of wind which may cause you to lose control of your 
vehicle. Extra attention should be given to cross winds and on 
bridges and overpasses.

&&

$$

OKZ049-053-071-073-131000-
/O.NEW.KTSA.WI.Y.0011.181213T2100Z-181214T1800Z/
Pushmataha-Choctaw-McIntosh-Pittsburg-
Including the cities of Antlers, Clayton, Hugo, Checotah, 
and McAlester
253 PM CST Wed Dec 12 2018

...WIND ADVISORY IN EFFECT FROM 3 PM THURSDAY TO NOON CST
FRIDAY...

The National Weather Service in Tulsa has issued a Wind Advisory,
which is in effect from 3 PM Thursday to noon CST Friday. 

* TIMING...Late Thursday afternoon through midday Friday.

* WINDS...North at 15 to 30 mph, gusting 45 to 55 mph.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving. Be alert to 
sudden gusts of wind which may cause you to lose control of your 
vehicle. Extra attention should be given to cross winds and on 
bridges and overpasses.

&&

$$
4 follow-up statements
329 
WWUS74 KTSA 130928
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
328 AM CST Thu Dec 13 2018

...STRONG NORTHERLY WINDS WILL DEVELOP TODAY AND PERSIST 
   INTO FRIDAY ACROSS PARTS OF EASTERN OKLAHOMA...

OKZ054-055-059-060-064>066-132200-
/O.CON.KTSA.WI.Y.0011.181213T1500Z-181214T1200Z/
Osage-Washington OK-Pawnee-Tulsa-Creek-Okfuskee-Okmulgee-
Including the cities of Pawhuska, Bartlesville, Pawnee, Tulsa, 
Sapulpa, Okemah, and Okmulgee
328 AM CST Thu Dec 13 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM
CST FRIDAY...

* TIMING...Late this morning through early Friday morning.

* WINDS...North at 15 to 25 mph, gusting to 45 mph.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving. Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle. Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

OKZ049-053-071-073-132200-
/O.CON.KTSA.WI.Y.0011.181213T2100Z-181214T1800Z/
Pushmataha-Choctaw-McIntosh-Pittsburg-
Including the cities of Antlers, Clayton, Hugo, Checotah, 
and McAlester
328 AM CST Thu Dec 13 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
NOON CST FRIDAY...

* TIMING...Late this afternoon through midday Friday.

* WINDS...North at 15 to 30 mph, gusting to 45 mph.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving. Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle. Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$
605 
WWUS74 KTSA 132140
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
340 PM CST Thu Dec 13 2018

OKZ054-055-059-060-064>066-140545-
/O.CON.KTSA.WI.Y.0011.000000T0000Z-181214T1200Z/
Osage-Washington OK-Pawnee-Tulsa-Creek-Okfuskee-Okmulgee-
Including the cities of Pawhuska, Bartlesville, Pawnee, Tulsa, 
Sapulpa, Okemah, and Okmulgee
340 PM CST Thu Dec 13 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* TIMING...This afternoon through early Friday morning.

* WINDS...North at 15 to 25 mph, gusting to 40 mph.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving. Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle. Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

OKZ049-053-071-073-140545-
/O.CON.KTSA.WI.Y.0011.000000T0000Z-181214T1800Z/
Pushmataha-Choctaw-McIntosh-Pittsburg-
Including the cities of Antlers, Clayton, Hugo, Checotah, 
and McAlester
340 PM CST Thu Dec 13 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY...

* TIMING...Late this afternoon through midday Friday.

* WINDS...North at 15 to 30 mph, gusting to 40 mph.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving. Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle. Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$
195 
WWUS74 KTSA 140324
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
924 PM CST Thu Dec 13 2018


OKZ054-055-059-060-064>066-141200-
/O.CON.KTSA.WI.Y.0011.000000T0000Z-181214T1200Z/
Osage-Washington OK-Pawnee-Tulsa-Creek-Okfuskee-Okmulgee-
Including the cities of Pawhuska, Bartlesville, Pawnee, Tulsa, 
Sapulpa, Okemah, and Okmulgee
924 PM CST Thu Dec 13 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* TIMING...Tonight through early Friday morning.

* WINDS...North at 15 to 25 mph, gusting to 40 mph.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving. Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle. Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

OKZ049-053-071-073-141200-
/O.CON.KTSA.WI.Y.0011.000000T0000Z-181214T1800Z/
Pushmataha-Choctaw-McIntosh-Pittsburg-
Including the cities of Antlers, Clayton, Hugo, Checotah, 
and McAlester
924 PM CST Thu Dec 13 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY...

* TIMING...Tonight through midday Friday.

* WINDS...North at 15 to 30 mph, gusting to 40 mph.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving. Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle. Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$
020 
WWUS74 KTSA 140935
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
335 AM CST Fri Dec 14 2018


OKZ054-055-059-060-064>066-141045-
/O.CAN.KTSA.WI.Y.0011.000000T0000Z-181214T1200Z/
Osage-Washington OK-Pawnee-Tulsa-Creek-Okfuskee-Okmulgee-
Including the cities of Pawhuska, Bartlesville, Pawnee, Tulsa, 
Sapulpa, Okemah, and Okmulgee
335 AM CST Fri Dec 14 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Tulsa has cancelled the Wind
Advisory. 

While wind gusts arent expected to meet advisory criteria, northerly 
winds with gusts between 25 and 30 mph can be expected at times 
today.

$$

OKZ049-053-071-073-141045-
/O.CAN.KTSA.WI.Y.0011.000000T0000Z-181214T1800Z/
Pushmataha-Choctaw-McIntosh-Pittsburg-
Including the cities of Antlers, Clayton, Hugo, Checotah, 
and McAlester
335 AM CST Fri Dec 14 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Tulsa has cancelled the Wind
Advisory. 

While wind gusts arent expected to meet advisory criteria, northerly 
winds with gusts between 25 and 30 mph can be expected at times 
today.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Dec 12, 2:42 PM CST, 11 minutes earlier.

Area forecast discussion, Dec 12, 2:42 PM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
242 PM CST Wed Dec 12 2018

.DISCUSSION...
Forecast focus today is on the storm system set to affect the area
tomorrow through Friday night, with strong wind concerns, heavy
rain potential, and isolated thunderstorms possible. The biggest
change for the afternoon forecast package is that a Wind advisory
will be issued for areas along and west of a line from
Bartlesville to Hugo beginning tomorrow and continuing into
Friday.

Low clouds have been expanding northwestward through the day, with
cloudy skies expected areawide this evening. Rain is likely to
begin spreading northward across Oklahoma after midnight as the
upper system currently in the Four Corners region pushes across
the Rockies into the Southern Plains, with rain likely to spread
to all of eastern Oklahoma and western Arkansas Friday morning.
Isolated thunderstorms will be possible within the larger rain
shield across parts of southeast and east central Oklahoma and
western Arkansas in advance of the associated cold front, mainly
during the day tomorrow.

The cold front will likely be just to our northwest at daybreak
tomorrow, with early highs and falling temperatures expected
behind the front for a good portion of eastern Oklahoma. Strong
northerly winds will develop, spreading from north to south across
the area, as the surface low deepens across North Texas. Gusts
could approach 50 mph at times across parts of eastern Oklahoma,
with gusts above 30 mph possible in parts of western Arkansas.

The rain will end from west to east by Saturday morning as the
upper low pushes east. Temperature profiles do not support a
substantial wintry precipitation threat, with the best chances
likely to be associated with the upper low itself to the south and
west of the forecast area. In addition, it appears that
precipitation will have ended by the time that subfreezing
temperatures arrive, which should negate any freezing rain or
drizzle potential.

The forecast is very quiet after this system clears the area, with
dry conditions for much of the weekend and into the middle of next
week. Temperatures should be at or above seasonal normals after
Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   47  50  36  44 /  50  90  70  20
FSM   49  58  44  48 /  60  90  90  60
MLC   53  57  38  44 /  70 100  90  50
BVO   45  49  35  48 /  40  80  50  10
FYV   47  54  40  46 /  60  90  90  60
BYV   47  53  42  46 /  50  90  90  60
MKO   50  53  38  45 /  60  90  80  50
MIO   46  50  37  45 /  50  90  70  30
F10   50  53  36  44 /  60  90  80  40
HHW   54  61  41  46 /  80  90  90  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 3 PM Thursday to noon CST Friday for OKZ049-
     053-071-073.

     Wind Advisory from 9 AM Thursday to 6 AM CST Friday for OKZ054-
     055-059-060-064>066.

AR...None.
&&

LONG TERM....22
Hazardous weather outlook, Dec 12, 12:50 PM CST, 2 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1250 PM CST Wed Dec 12 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1250 PM CST Wed Dec 12 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon through Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA... Far southeast Oklahoma.
	ONSET...After Midnight.

DISCUSSION...
Showers will begin to spread into the area this evening as a
strong low pressure system continues to organize to the west.
Isolated elevated thunderstorms will also be possible overnight
mainly across far southeast Oklahoma. No severe weather is
expected.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential...High Wind Potential...Heavy
Rain Potential.
FRIDAY...High Wind Potential.
SATURDAY through TUESDAY...No Hazards.

EXTENDED DISCUSSION...
Rain will continue to increase over western Arkansas and much of
eastern Oklahoma Thursday, with isolated thunderstorms remaining
possible from southeast Oklahoma into northwest Arkansas. A cold
front associated with the upper level system will move through
during the day Thursday, with strong and gusty northwest winds
behind it, possibly gusting over 40 mph in parts of eastern
Oklahoma. Rainfall amounts of 2 to 3 inches are possible over
southeast Oklahoma and northwest Arkansas before the rain moves
out Friday.

weather.gov/tulsa contains additional information.

Nearby

Wind Advisories in Oklahoma, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.